A website for discussions about any type of cancer, including lung cancer, breast cancer, prostate cancer, laryngeal cancer, leukemia, lymphoma, multiple myeloma and others
+ Reply to Thread
Results 1 to 7 of 7

Thread: Leg pains after Chemo.

  1. #1
    New User
    Join Date
    Mar 2008
    Location
    Egan, LA
    Posts
    8

    Leg pains after Chemo.

    During my treatment for AML I went through several rounds of High Dose Chemo. There were several kinds and doses. After my first round I started getting a constant pain in my lower leg muscles.
    I have been on pain med.s for 7 years know. The pain is worse some times. But it is a real problem when I try to get some sleep. I find that when I stop moving that is when they start hurting and feels like they are wanting to cramp. It is not leg cramps, more like a dull throbbing ache.
    Has anyone else had anything like this? Or does anyone know how to get rid of this problem?
    10-20-00
    Bone Marrow Transplant
    A.M.L.

  2. #2
    Moderator Top User
    Join Date
    Jul 2007
    Location
    AUSTRALIA
    Posts
    1,552
    when raised, or you have heat on them, does it ease?
    Thinking of you Inica



    ~Nose Cancer~
    ~Car Accident- Broken Back, Ribs, Spleen
    Sternum~
    ~Continous Cervical Cancer~

    My Story-
    http://cancerforums.net/viewtopic.php?t=6731


    9 Lives and still kicking

  3. #3
    New User
    Join Date
    Mar 2008
    Location
    Egan, LA
    Posts
    8
    They fell a little better when raised. Also when they are cold they feel better. I tried applying heat and also rubbing them. That only made them worse. If I am under blankets where they will get warm, The pain will wake my up. That is the part that gets to me. After they start it is hard to get them to settle back down. If I walk around, the feel better. But when I stop it all
    comes back.
    When I went through my first round of Chemotherapy, my legs from the hip down to my toes were swollen. It got to a point that I could not bend my ankle or foot. You could swear that my skin was going to tear. After 2 days the Dr. gave me a fluid pill. That fixed the problem. But after that the pains started.
    I have talked to several people here in the Dr.s office some do have these pains. But none know how to fix them.
    If anyone has any advise I am willing to listen.
    10-20-00
    Bone Marrow Transplant
    A.M.L.

  4. #4
    Administrator Top User brainman's Avatar
    Join Date
    Oct 2005
    Location
    Tennessee
    Posts
    8,013
    Blog Entries
    5
    acguy, sorry to hear that you are having leg pains. Several things can be causing it... some are serious so make sure your medical team knows that the plain continues.

    My leg pains are not caused by the chemo but by a decrease in vitamin K. The pain usually goes way after I eat a banana and take my multi-vitamin. Painful but not life threatening.

    You could have fluid build up because of a underlying circulation problem causing fluids and possible clots to form in your legs. Either of that two option can be dangerous. My father had ALL and an underlying heart problem. His legs where very swollen all the time so he was on Walforin (sp?) all the time.

    Best wishes.
    Jim
    Long-term cancer survivor
    1992 Astrocytoma grade 2, left motor strip
    2005 Recurrence this time said to be an Oligodendroglioma grade 3, same location.
    http://cancerforums.net/viewtopic.php?t=2405
    My Story Part 1: http://cancerforums.net/viewtopic.php?t=2528
    My Story Part 2: http://cancerforums.net/viewtopic.php?p=7350
    My Story Part 3: http://cancerforums.net/viewtopic.php?t=8029

  5. #5
    New User
    Join Date
    Mar 2008
    Location
    Egan, LA
    Posts
    8
    Thanks for the help. I do eat Banana's on a regular basis, but there might be another nutrient that my blood is missing.
    For several years after the transplant my blood levels were low, as was my stamina. The medical team looked and found nothing. One day I was listining to the radio and found the answer.
    My testosterone level was very low. The chemo had messed up my Platutary Gland. Know I take suplements, and feel much better.
    This is why I am asking around. Maybe some one has the answer for my leg pains.
    I lost my dad 3+ years ago to a Small Cell Cancer that started in the bladder. He tried Chemo. and radition. But it spread to fast. But while he was going through his treatments he complained about his legs.
    His might not be the same due to a tumor on the spinal cord. That may have caused his leg pains?
    10-20-00
    Bone Marrow Transplant
    A.M.L.

  6. #6
    New User
    Join Date
    Mar 2009
    Location
    Midwest
    Posts
    4
    I also have muscle pains, primarily in my legs. For me, I believe it's a symptom of neuropathy (my chemo regimen includes vincristine). I'm trying to exercise as often as I feel up to it, and taking vitamin B6 and B12 as recommended by my oncologist. I don't think there are any really effective treatments for neuropathy, though.

    My legs feel better when they're warm, however, so you likely have something different.
    Dx primary mediastinal DLBCL Dec '08 at age 27
    Eight rounds of DA-EPOCH-R January through June '09
    PET scan June 25 '09: in remission!

  7. #7
    New User
    Join Date
    Mar 2008
    Location
    Egan, LA
    Posts
    8

    Leg Pains

    My Onc. Dr. put on Lyrica. I am up to 200 Mg. per day. I think it is helping a little. But I am still not sure. One thing though My leg pains get worse when they are warm. The colder they are the better they feel. So maybe with nerve damage people have differiant symptoms.
    I am still on pain Meds. But that is getting old. I am thinking about seeing a specialist. But I am not sure who to see. I tried the pain management but that I found to bee a scam. All they wanted to do was drug me up.
    And All i want is to get off the things!!
    10-20-00
    Bone Marrow Transplant
    A.M.L.

 
+ Reply to Thread

Similar Threads

  1. Could my pains be bone metastasis?
    By milo1234 in forum Prostate Cancer Forum
    Replies: 7
    Last Post: 06-27-2011, 11:35 PM
  2. Stomach Pains and passing food?
    By agnady08 in forum Pancreatic Cancer Forum
    Replies: 1
    Last Post: 05-20-2009, 03:22 AM
  3. Pains in leg
    By MADRON in forum Prostate Cancer Forum
    Replies: 6
    Last Post: 01-21-2008, 09:37 PM
  4. Sharp pains 4 years after surgery...
    By DannyC in forum Brain Tumors Forum
    Replies: 1
    Last Post: 10-18-2007, 01:32 AM
  5. Chest pains and dark phlegm
    By Trimix in forum Lung Cancer Forum
    Replies: 3
    Last Post: 03-27-2006, 10:24 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts